Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 29, 2004, 3:42 PM CDT for Saint Bernard Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2004, 3:42 PM CDT (20:42 UTC)
- Expired
- Apr 29, 2004, 4:15 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -529 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840 WUUS54 KLIX 292042 SVRNEW LAC087-292115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 PM CDT THU APR 29 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. BERNARD PARISH IN SOUTHEAST LOUISIANA * UNTIL 415 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER YSCLOSKEY...MOVING NORTH AT 10 TO 15 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2985 8979 2976 8965 2991 8946 3009 8969 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:45 AM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 29, 9:45 AM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
945 AM CDT THU APR 29 2004
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...SMALL ADVISORY PQL TO THE ATCHAFLAYA
RIVER.
&&Hazardous weather outlook, Apr 29, 11:00 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU APR 29 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT IN ADVANCE AND ALONG A COLD FRONT. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND CONTINUE MONDAY AS OFFSHORE FLOW INCREASES IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUIRED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:27 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 29, 2:01 PM CDT | Special Marine Warning | LIX | 119 min | |
| Apr 29, 2:01 PM CDT | Special Marine Warning | LIX | 119 min | |
| Apr 29, 3:02 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 43 min |
| Apr 29, 3:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 29, 5:17 PM CDT | Special Marine Warning | LIX | 28 min | |
| Apr 29, 5:22 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 53 min |
| Apr 29, 5:45 PM CDT | Tornado Warning | LIX | Saint Tammany | 30 min |
| Apr 29, 6:04 PM CDT | Special Marine Warning | LIX | 116 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.